Alert archive / Nebraska / Special Weather Statements in 2025
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 19, 2025, 3:31 AM CDT for Holt County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2025, 3:31 AM CDT (08:31 UTC)
- Expired
- Jul 19, 2025, 4:30 AM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.25 in
- Wind
- 55
County Holt County, NE
The radar
The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1696 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 13.2
The text
As transmitted.
628
WWUS83 KLBF 190831
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
331 AM CDT Sat Jul 19 2025
NEZ010-028-029-190930-
Wheeler NE-Holt NE-Garfield NE-
331 AM CDT Sat Jul 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GARFIELD...
SOUTHEASTERN HOLT AND NORTHERN WHEELER COUNTIES THROUGH 430 AM CDT...
At 331 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chambers, or 14 miles southwest of O'Neill, moving east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
O'Neill, Ewing, Chambers, Page, Inman, Emmet, Knievels Corner,
Sunfish Lake, and Goose Lake State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 296 and 328.
Highway 281 between mile markers 155 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4205 9892 4247 9900 4256 9830 4205 9830
TIME...MOT...LOC 0831Z 262DEG 37KT 4228 9879
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 19, 12:13 AM CDT, 3 hours 18 minutes earlier. Its key messages:
- Isolated thunderstorms are possible later this evening, potential for a strong to severe storm
- Greater chance for severe thunderstorms on Saturday afternoon and evening
- Brief warming trend Mon. and Tue.
Area forecast discussion, Jul 19, 12:13 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1213 AM CDT Sat Jul 19 2025 .KEY MESSAGES... - Isolated thunderstorms are possible later this evening, potential for a strong to severe storm - Greater chance for severe thunderstorms on Saturday afternoon and evening - Brief warming trend Mon. and Tue. && .SHORT TERM /THROUGH SUNDAY/... Issued at 416 PM CDT Fri Jul 18 2025 The main concern in the short term is the chance for a strong to severe thunderstorm this evening and Saturday. For this evening, expect any convection to hold off until after 5pm CT as the LLJ kicks in, however several models have this LLJ fairly weak and a little east of the CWA leading to lower confidence in storm development. If convection develops it will be near a stationary front across northwest Nebraska and then spread eastward. There is good moisture convergence out ahead of the front, MU CAPE values around 1500-2000 J/kg +, although forcing is weak which leads to lower confidence in storm development. The setup is fairly conditional, however given the environment if a storm was to go up it has a favorable environment for a strong to severe storm to sustain itself once it develops, across the northern Sandhills. Saturday looks to be the greatest potential for scattered thunderstorm to develop. The expected mode of storm development is supercellular and would expect development to be fairly rapid. MU CAPE is around 1900 to 3000 J/kg with 0-6km shear around 35-50 kts along with lapse rates of 6.5 to 7 C/km. Expect any supercell to be capable of large hail, which will be the main hazard, with the secondary hazard of damaging winds. Storms could also have the potential for localized heavy rainfall with pwats around l.5 inches for the area. There is also the risk for tornadic development as well this would be in the vicinity of where the warm front exist. At this time there is some uncertainty on how far north the frontal boundary will move. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 416 PM CDT Fri Jul 18 2025 Temperatures will warm up early in the week as a upper level ridge builds in across the Central CONUS with highs reaching the 90s Mon. and Tue. Flow starts to turn more quasi-zonal mid-week with temperatures in the upper 80s to low 90s. As for precipitation chances in the long term there will be low-end daily precipitation chances as weak disturbances move across the High Plains. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1211 AM CDT Sat Jul 19 2025 Isolated showers and thunderstorms will keep out of both terminals tonight, but some lowering ceilings are expected across northern Nebraska around sunrise Saturday morning. More widespread showers and storms returns by late Saturday afternoon. While confidence still remains low on development locations, latest guidance suggests both KLBF and KVTN could be impacted by these storms. Reductions in visibility as well as strong, erratic winds and hail will be possible. Conditions gradually improve by late evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Kulik
Hazardous weather outlook, Jul 18, 4:27 PM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 427 PM CDT Fri Jul 18 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-192130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 427 PM CDT Fri Jul 18 2025 /327 PM MDT Fri Jul 18 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Isolated to scattered strong to severe storms are possible this evening across western and north central Nebraska. The main threat will be hail and damaging winds, but can't rule out a tornado, especially east of HWY 83. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible Saturday through Wednesday across the area. For Saturday, isolated to scattered strong to severe supercell storms are possible across western and north central Nebraska in the afternoon into the evening. The main hazards will be large hail and strong winds with a secondary threat of localized heavy rainfall and even a tornado can't be ruled out. Beyond Saturday night, the severe threat is uncertain. Very warm temperatures return next week with heat indices approaching 100 across portions of north central and into central Nebraska through at least Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 18, 10:54 PM CDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
1054 PM CDT Fri Jul 18 2025
NEZ010-028-029-190445-
Wheeler NE-Holt NE-Garfield NE-
1054 PM CDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GARFIELD...SOUTH
CENTRAL HOLT AND WESTERN WHEELER COUNTIES THROUGH 1145 PM CDT...
At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Amelia, or 19 miles northeast of Burwell, moving
southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ericson, Amelia, Sunfish Lake, Cumminsville, Four Corners, Buffalo
Flats, Goose Lake State Wildlife Management Area, and Gables.
This includes Highway 281 between mile markers 148 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4197 9922 4225 9903 4214 9848 4174 9864
TIME...MOT...LOC 0354Z 293DEG 21KT 4204 9897
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
BrownSpecial weather statement, Jul 18, 11:12 PM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
1112 PM CDT Fri Jul 18 2025
NEZ026>028-190500-
Loup NE-Garfield NE-Blaine NE-
1112 PM CDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT LOUP...SOUTHWESTERN GARFIELD AND
NORTHEASTERN BLAINE COUNTIES THROUGH MIDNIGHT CDT...
At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Brewster, moving southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Taylor, Calamus Reservoir State Recreation Area, Fox Bayou, Almeria
Meadow State Wildlife Management Area, Virginia Smith Dam, Hannamon
Bayou Campground, Kent Diversion Dam State Wildlife Management Area,
Homestead Knolls Campground, Horseshoe Bend Lake, Almeria, Nunda
Shoal Campground, Deverre, and Valley View Flat Campground.
This includes Highway 183 between mile markers 123 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4192 9981 4208 9973 4208 9956 4190 9904
4175 9918 4175 9939
TIME...MOT...LOC 0412Z 298DEG 27KT 4197 9964
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
BrownSpecial weather statement, Jul 18, 11:41 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service North Platte NE
1141 PM CDT Fri Jul 18 2025
NEZ028-029-190530-
Wheeler NE-Garfield NE-
1141 PM CDT Fri Jul 18 2025
...STRONG THUNDERSTORMS WILL IMPACT GARFIELD AND WHEELER COUNTIES
THROUGH 1230 AM CDT...
At 1140 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Ewing to near Ericson to
near Fort Hartsuff State Park. Movement was southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Burwell, Bartlett, Ericson, Virginia Smith Dam, Cumminsville, Four
Corners, Pibel Lake State Recreation Area, Buffalo Flats, Deverre,
and Gables.
This includes Highway 281 between mile markers 132 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4174 9830 4174 9921 4197 9921 4208 9882
4208 9830
TIME...MOT...LOC 0440Z 310DEG 16KT 4211 9850 4183 9871 4181 9899
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
BrownLocal storm report, Jul 19, 12:04 AM CDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1204 AM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM Hail 4 NW Burwell 41.83N 99.19W
07/18/2025 M1.00 Inch Garfield NE Trained Spotter
&&
BrownSpecial weather statement, Jul 19, 1:56 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
156 AM CDT Sat Jul 19 2025
NEZ006-007-009-010-190800-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
156 AM CDT Sat Jul 19 2025
...A STRONG THUNDERSTORM WILL IMPACT ROCK...NORTHWESTERN HOLT...
SOUTHEASTERN KEYA PAHA AND SOUTHWESTERN BOYD COUNTIES THROUGH 300 AM
CDT...
At 155 AM CDT, Doppler radar was tracking a strong thunderstorm over
Newport, or 13 miles east of Bassett, moving northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bassett, Atkinson, Stuart, Newport, Dustin, Mariaville, Pony Lake,
Sybrant, and Twin Lakes State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 162 and 182.
Highway 20 between mile markers 253 and 297.
Highway 12 near mile marker 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4228 9963 4267 9967 4295 9898 4232 9879
TIME...MOT...LOC 0655Z 242DEG 57KT 4262 9928
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 19, 3:31 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
331 AM CDT Sat Jul 19 2025
NEZ010-028-029-190930-
Wheeler NE-Holt NE-Garfield NE-
331 AM CDT Sat Jul 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GARFIELD...
SOUTHEASTERN HOLT AND NORTHERN WHEELER COUNTIES THROUGH 430 AM CDT...
At 331 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chambers, or 14 miles southwest of O'Neill, moving east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
O'Neill, Ewing, Chambers, Page, Inman, Emmet, Knievels Corner,
Sunfish Lake, and Goose Lake State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 296 and 328.
Highway 281 between mile markers 155 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4205 9892 4247 9900 4256 9830 4205 9830
TIME...MOT...LOC 0831Z 262DEG 37KT 4228 9879
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:24 PM CDT | Special Weather Statement | LBF | Keya Paha | 36 min |
| Jul 18, 7:25 PM CDT | Special Weather Statement | LBF | McPherson | 50 min |
| Jul 18, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 42 min |
| Jul 18, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 42 min |
| Jul 18, 8:21 PM CDT | Tornado Warning | LBF | Brown | 39 min |
| Jul 18, 8:55 PM CDT | Tornado Warning | LBF | Brown, Cherry | 50 min |
| Jul 18, 9:33 PM CDT | Special Weather Statement | LBF | Keya Paha | 42 min |
| Jul 18, 10:15 PM CDT | Special Weather Statement | LBF | Garfield | 45 min |
| Jul 18, 10:23 PM CDT | Special Weather Statement | LBF | Blaine | 52 min |
| Jul 18, 10:54 PM CDT | Special Weather Statement | LBF | Garfield | 51 min |
| Jul 18, 11:12 PM CDT | Special Weather Statement | LBF | Loup | 48 min |
| Jul 18, 11:41 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 49 min |
| Jul 19, 1:56 AM CDT | Special Weather Statement | LBF | Rock | 64 min |
| Jul 19, 2:52 PM CDT | Special Weather Statement | LBF | Logan | 23 min |
| Jul 19, 2:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 46 min |
| Jul 19, 3:24 PM CDT | Special Weather Statement | LBF | Hooker | 51 min |
| Jul 19, 3:26 PM CDT | Special Weather Statement | LBF | Grant | 49 min |
| Jul 19, 3:31 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 44 min |
| Jul 19, 3:33 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 42 min |
| Jul 19, 3:40 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 50 min |
| Jul 19, 3:46 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 19, 3:50 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jul 19, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 46 min |
| Jul 19, 4:16 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Hooker, McPherson | 44 min |
| Jul 19, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 38 min |
| Jul 19, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 45 min |
| Jul 19, 4:49 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 41 min |
| Jul 19, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 49 min |
| Jul 19, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 46 min |
| Jul 19, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 19, 5:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 51 min |
| Jul 19, 5:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Jul 19, 5:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 40 min |
| Jul 19, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 19, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 38 min |
| Jul 19, 6:07 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 18 min |
| Jul 19, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jul 19, 6:22 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Rock, Wheeler | 53 min |
| Jul 19, 6:36 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| Jul 19, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 42 min |
| Jul 19, 6:49 PM CDT | Special Weather Statement | LBF | Boyd | 56 min |
| Jul 19, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 49 min |
Nearby
Special Weather Statements in Nebraska, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.